Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Milwaukee, WI

June 1, 2007Green County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 1, 2007, 3:18 PM CDT for Green County, Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 3:18 PM CDT (20:18 UTC)
Expired
Jun 1, 2007, 4:15 PM CDT
In force
57 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Green County, WI

The radar

The Milwaukee radar (KMKX), 98 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:35 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 012018
SVRMKX
WIC045-012115-
/O.NEW.KMKX.SV.W.0015.070601T2018Z-070601T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 415 PM CDT

* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF MONROE...
  AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONROE BY 330 PM CDT...
  MONTICELLO BY 350 PM CDT...
  6 MILES SOUTHEAST OF NEW GLARUS AND 7 MILES NORTHWEST OF ALBANY BY
  355 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4251 8984 4251 8942 4284 8938 4285 8983

$$

GEHRING
1 follow-up statement
000 
WWUS53 KMKX 012030
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT FRI JUN 1 2007

WIC045-012115-
/O.CON.KMKX.SV.W.0015.000000T0000Z-070601T2115Z/
GREEN-
329 PM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR GREEN COUNTY...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
BROWNTOWN...OR ABOUT 6 MILES SOUTHWEST OF MONROE...MOVING NORTHEAST 
AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONROE BY 335 PM CDT...
  7 MILES NORTHWEST OF JUDA BY 340 PM CDT...
  MONTICELLO BY 350 PM CDT...
  ALBANY AND 7 MILES SOUTHEAST OF NEW GLARUS BY 355 PM CDT...
  DAYTON BY 405 PM CDT...

SEEK SHELTER NOW IF YOU ARE IN THE PATH OF THIS APPROACHING SEVERE 
THUNDERSTORM. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4251 8984 4251 8942 4284 8938 4285 8983

$$
MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:41 AM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 1, 8:41 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 AM CDT FRI JUN 1 2007

.UPDATE...
THE DENSE FOG ADVISORY WAS ALLOWED TO EXPIRE AT 8 AM. ANY
LINGERING PATCHY DENSE FOG SHOULD DISSIPATE BY 9 AM...ALTHOUGH
LIGHT FOG WITH VISIBILITIES OF 1 TO 3 MILES MAY CONTINUE UNTIL 10
AM.

&&

.PREV DISCUSSION... /ISSUED 320 AM CDT FRI JUN 1 2007/

DISCUSSION...FORECAST FOCUS IS ON RAIN CHANCES TODAY THROUGH
MONDAY.

MODELS ARE IN FAIR AGREEMENT WITH BASIC SYNOPTIC DEVELOPMENT. SOME
DIFFERENCES EXIST THIS MODEL RUN ON TIMING OF SHORT WAVES AND
MOVEMENT OF THE STACKED SYSTEM...WITH THE GFS BEING A BIT FASTER
THAN THE NAM...AND ALSO A BIT FURTHER NORTH. HOWEVER...IN
GENERAL...THE MODELS ARE IN AGREEMENT.

STACKED LOW PRESSURE SYSTEM IN PLAINS IS FORECAST TO APPROACH
WISCONSIN SATURDAY...THEN DRIFT INTO THE STATE SUNDAY. A SERIES
OF SHORT WAVES WILL ROTATE AROUND THE UPPER SYSTEM AND THROUGH
WISCONSIN TODAY THROUGH SUNDAY. THERE WILL BE PERIODS OF
QCONVERGENCE...STRONG OMEGA...STEEP LAPS RATES...AND ISENT LIFT.
PRECIPITABLE WATER IS EXPECTED TO RANGE BETWEEN 1 AND 1.5
INCHES. ALL OF THESE FACTORS WILL COMBINE TO PRODUCE AN UNSETTLED
PERIOD TODAY AND INTO MONDAY. WITH TIMING OF SHORT WAVES AND
DYNAMICS BEING QUESTIONABLE WITH THIS SYSTEM...I WILL STAY CLOSE
TO MOS POPS THROUGH THE PERIOD.

AVIATION...MAIN FOCUS WILL BE ON AREAS OF DENSE FOG WITH SOME LIFR
VSBYS LESS THAN 1/2 MILE. SOME STRATUS ALSO SHOWING UP ON LOW CLOUD
SATELLITE IMAGERY...MAINLY OVER SE WI.  FOG FORMING IN AREA OF MID
LEVEL DRYING BEHIND FIRST TROF AXIS THAT PUSHED THROUGH THE FORECAST
AREA. VISIBILITIES EXPECTED TO IMPROVE FAIRLY QUICKLY BY 14Z WITH
SUNSHINE.  AREAS WITH STRATUS MAY BE SLOWER TO CLEAR.

THEN NEXT ISSUE IS THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT.
DEVELOPING BUT WEAK TO MODERATE 850 MB LOW LEVEL JET SHOULD BE FOCUS
FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT.  EVEN BEFORE THIS
CAPES RISE TO ALMOST 1000 J/KG WITH LIMITED CAP.  AS SUCH SOME
THUNDERSTORMS MAY DEVELOP BY AFTERNOON...ESPECIALLY OVER  SOUTH
CENTRAL WI.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03
Hazardous weather outlook, Jun 1, 12:40 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1240 PM CDT FRI JUN 1 2007

WIZ046-047-051-052-056>060-062>072-020945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1240 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER SOUTH CENTRAL INTO PORTIONS OF SOUTHEAST WISCONSIN
ALONG AND WEST OF A LINE FROM FOND DU LAC TO OCONOMOWOC TO LAKE
GENEVA. THE THREATS WILL BE DAMAGING WINDS TO 70 MPH...LARGE HAIL
AND TORNADOES. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL
ACCOMPANY THE STRONG THUNDERSTORMS.

IN ADDITION...RAPID HEAVY RAINFALL OF ONE HALF INCH TO ONE INCH IN A
SHORT DURATION WILL RESULT IN PONDING OF WATER AND POSSIBLY SOME
MINOR STREET FLOODING.

SCATTERED THUNDERSTORMS WILL PUSH INTO PORTIONS OF SOUTHWEST
WISCONSIN THIS AFTERNOON...AND MAY CARRY OVER INTO SOUTHEAST
WISCONSIN LATE THIS AFTERNOON AND EVENING.

THE WISCONSIN OF DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR
QUALITY WATCH FOR TODAY FOR MUCH OF SOUTHEAST WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY DUE
TO A SLOW MOVING UPPER LOW CURRENTLY OVER THE DAKOTAS...THAT
SHOULD BE CENTERED OVER WISCONSIN ON SUNDAY. SOME OF THE STORMS
MAY APPROACH SEVERE LIMITS ON SATURDAY. THERE IS ANOTHER CHANCE
FOR THUNDERSTORMS LATE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LMZ643>646-665-020945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1240 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH MONDAY DUE
TO A SLOW MOVING UPPER LOW CURRENTLY OVER THE DAKOTAS...THAT
SHOULD BE CENTERED OVER WISCONSIN ON SUNDAY. SOME OF THE STORMS
MAY APPROACH SEVERE LIMITS ON SATURDAY. THERE IS ANOTHER CHANCE
FOR THUNDERSTORMS LATE WEDNESDAY AND THURSDAY.

TZ/MBK/MAF

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jun 1, 1:02 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
102 PM CDT FRI JUN 1 2007

WIZ046-047-051-052-056>060-062>072-012015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
102 PM CDT FRI JUN 1 2007

...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN
UNTIL 7 PM CDT...

STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH ACROSS
EASTERN IOWA. THESE THUNDERSTORMS WILL PUSH INTO PORTIONS OF SOUTH
CENTRAL WISCONSIN AROUND SHULLSBURG...DARLINGTON AND MINERAL POINT
BETWEEN 230 PM AND 330 PM.

THE THUNDERSTORMS WILL CONTINUE TO THE NORTHEAST AND AFFECT
MADISON...REEDSBURG...MONROE AND JANESVILLE BETWEEN 400 PM AND 500
PM.

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING A TORNADO TO
THE WEST OF THE QUAD CITIES IN EASTERN IOWA.

BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES CAN BE EXPECTED WITH THESE THUNDERSTORMS.

LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

MBK
Special weather statement, Jun 1, 1:44 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
144 PM CDT FRI JUN 1 2007

WIZ056>058-062>064-067>070-012015-
SAUK-COLUMBIA-DODGE-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
BEAVER DAM...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
144 PM CDT FRI JUN 1 2007

...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN
UNTIL 7 PM CDT...

STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH ACROSS
EASTERN IOWA INTO FAR SOUTHWEST WISCONSIN AROUND DUBUQUE. THESE
THUNDERSTORMS WILL PUSH INTO PORTIONS OF SOUTH CENTRAL WISCONSIN
AROUND SHULLSBURG...DARLINGTON AND MINERAL POINT BETWEEN 230 PM
AND 330 PM.

THE THUNDERSTORMS WILL CONTINUE TO THE NORTHEAST AND AFFECT
MADISON...REEDSBURG...MONROE AND JANESVILLE BETWEEN 400 PM AND 500
PM.

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING A TORNADO TO
THE WEST OF THE QUAD CITIES IN EASTERN IOWA AS WELL AS HAIL TO THE
SIZE OF QUARTERS AROUND THE QUAD CITIES.

BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
CAN BE EXPECTED WITH THESE THUNDERSTORMS.

LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

MBK
Special weather statement, Jun 1, 2:46 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT FRI JUN 1 2007

WIZ056>058-062>064-067>070-012130-
SAUK-COLUMBIA-DODGE-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
BEAVER DAM...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
246 PM CDT FRI JUN 1 2007

...TORNADO WATCH IN EFFECT FOR MUCH OF SOUTH CENTRAL WISCONSIN
UNTIL 7 PM CDT...

STRONG THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH ACROSS
FAR NORTHWEST ILLINOIS INTO FAR SOUTHWEST WISCONSIN AROUND DUBUQUE
AND PLATTEVILLE.

THESE THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH CENTRAL
WISCONSIN INCLUDING SHULLSBURG...DARLINGTON...SPRING GREEN AND
MINERAL POINT FROM 230 PM THROUGH 330 PM...AND THEN BEGIN TO
AFFECT MONROE... NEW GLARUS...MADISON...PRAIRIE DU SAC AND
REEDSBURG BETWEEN 330 PM AND 430 PM.

THE THUNDERSTORMS WILL CONTINUE TO THE NORTHEAST AND AFFECT
JANESVILLE...BARABOO AND PORTAGE BETWEEN 430 PM AND 530 PM.

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING SEVERAL
TORNADOES IN EASTERN IOWA AS WELL AS QUARTER SIZE HAIL AND 60 MPH
WINDS AROUND THE QUAD CITIES.

BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
CAN BE EXPECTED WITH THESE THUNDERSTORMS.

LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES
WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:11 PM CDTDense Fog AdvisoryMKXDodge, Fond du Lac, Jefferson, Kenosha, Milwaukee, Ozaukee and 6 more11 hr
Jun 1, 2:57 PM CDTTornado WarningMKXLafayette67 min
Jun 1, 3:44 PM CDTTornado WarningMKXIowa39 min
Jun 1, 3:56 PM CDTSevere Thunderstorm WarningMKXDane31 min
Jun 1, 4:03 PM CDTSevere Thunderstorm WarningMKXGreen57 min
Jun 1, 4:25 PM CDTSevere Thunderstorm WarningMKXRock51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.